Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Je-Sung You 4 Articles
The Clinical Features and Risk Factors of Seizure After Doxylamine Intoxication
Beom-Soo Song, Ki-Man Lee, Sun-Wook Kim, Je-Sung You, Tae-Nyung Chung, Yoo-Seok Park, Sung-Phil Jung, Hong-Du Goo, In-Cheol Park
J Korean Soc Clin Toxicol. 2010;8(2):88-96.   Published online December 31, 2010
  • 83 View
  • 0 Download
AbstractAbstract PDF
Purpose: Doxylamine is antihistamine drug that is used as a hypnotic. It is also used for suicidal attempts because it can be easily purchased at the pharmacy without a prescription. There were many articles about the complications after doxylamine intoxication such as a rhabdomyolysis, but only a few articles have reported on seizure. We reviewed the cases of doxylamine intoxication with seizure that were treated in the emergency department. Methods: We reviewed the medical records of the patients who were over 15 years old and who were intoxicated by doxylamine at 3 emergency medical centers from January 2006 to June 2010. We reviewed the patients' age, gender, the dose of doxylamine ingested, if gastrointestinal decontamination was done, the time from intoxication to hospital arrival, the seizure history, treatment of seizure, the electroencephalography (EEG) results, the brain computed tomography (CT) results and the blood test results. Results: There were 168 patients who were intoxicated by doxylamine during the study period. Twelve patients had a seizure episode. The differences between the patients who developed seizure and the patients who did not were the dose and the serum levels of sodium and creatinine. The only clinically meaningful difference was the amount of doxylamine. The amount of doxylamine ingested (>29 mg/kg) predicted the development of seizure with a sensitivity of 75% and a specificity of 92% on the ROC curve. One patient among the seizure patients expired in the emergency department. Conclusion: In case of doxylamine intoxicated patients, there is close relationship between seizure and ingested amount, so close observation needs to be done for the patients who ingest too much because doxylamine can cause death. Further prospective studies are needed for doxylamine intoxicated patients with a seizure episode.
Survey of the Antidote Stocking in the Emergency Medical Centers in Korea
Je-Sung You, Eui-Chung Kim, Hahn-Shick Lee, Seung-Ho Kim, Sung-Pil Chung
J Korean Soc Clin Toxicol. 2007;5(2):106-111.   Published online December 31, 2007
  • 87 View
  • 0 Download
AbstractAbstract PDF
Purpose: Inadequate hospital stocking and unavailability of essential antidotes is a worldwide problem. The purpose of this study was to determine the adequacy of antidote stocks in Korean hospitals based on a modified version of US antidote stocking guidelines. Methods: Both written and telephone surveys to collect information on hospital demographics and antidote stocking were given to the emergency departments or hospital pharmacies of 117 hospitals with emergency medical centers. The twenty antidotes included in the survey were taken from year 2000 US antidote stocking guidelines, except for activated charcoal and black widow spider antivenin. Antidote stocks were compared by hospital size, geographic location, and type of emergency medical center. Results: Complete responses were received from all hospitals. A mean of $12.4{pm}2.9$ antidotes were adequately stocked per hospital. All hospitals stocked atropine, $CaCl_2$ naloxone, and sodium bicarbonate. However, digoxin Fab fragment (16%), cyanide kits (15%), EDTA (10%), BAL (9%), and fomepizole (1%) were not uniformly stocked. Large and teaching hospitals were significantly more likely to stock greater numbers of antidotes. Conclusions: Korean hospitals as a group do not have adequate antidote stocks. Korean stocking guidelines and an antidote management system are recommended in order to correct these deficiencies.
Transient Change of Electrocardiogram in Two Young Women With Salicylate Intoxication - Two Cases Report -
Je-Sung You, Jong-Woo Park, Young-Hwan Choi, Young-Soon Cho, Kwang-Hyun Cho, Jun-Seok Park, Sung-Pil Chung, Hahn-Shick Lee
J Korean Soc Clin Toxicol. 2006;4(1):44-47.   Published online June 30, 2006
  • 80 View
  • 1 Download
AbstractAbstract PDF
Symptoms of aspirin overdose may vary from acid-base disturbance, electrolyte abnormality, non-cardiogenic pulmonary edema, chemical hepatitis, seizure to cardiac toxicity. Cardiac adverse effects from aspirin are uncommon but there are reports of arrhythmia, cardiopulmonary arrest, and myocardial infarction. We report 2 cases of young women with aspirin overdose who exhibited ischemic changes on their ECGs a few hours after the ingestion with spontaneous recovery in a few days. First case, a 29 year old woman, presented to the emergency department 6 hours after ingesting 250 tablets of aspirin (325 mg/T). On examination, the temperature was $36.3^{circ}C$: blood pressure, 105/72mmHg; Pulse, 111/min and respiratory rate, 24/min. Second case, a 27 year old woman, an hour after ingesting 60 tablets (325mg/T). On examination, the temperature was $36.0^{circ}C$: blood pressure, 102/72 mmHg; pulse, 89/min and respiratory rate, 25/min. In both cases, ECG after 6 hours of ingestion had sinus tachycardia and developed T wave inversion on the anterior leads in the following ECGs. Their initial serum salicylate levels after 6 hours of ingestion were 71.2 mg/dL and 28.4 mg/dL respectively. These salicylate levels were resolving when these ECGs were observed. The ECG changes resolved in the following days and they were discharged without any further symptoms. Further studies are needed, but for the time being, when dealing with salicylate overdose, transient cardiac depression should be kept in mind to avoid adverse ischemic cardiac events.
Datura Stramonium Intoxication of Which Resulted in Changing Mentality - A Case Report -
Je-Sung You, Yeoun-Woo Nam, Jin-Hee Lee, Sung-Pil Chung, Seung-Ho Kim, In-Cheol Park
J Korean Soc Clin Toxicol. 2006;4(1):52-54.   Published online June 30, 2006
  • 80 View
  • 0 Download
AbstractAbstract PDF
Datura stramonium is a wild growing plant, consumption of which can result in severe toxicity. It contains a variety alkaloids include atropine, hyoscamine, and scopolamine that can all cause anticholonergic poisoning. It has been use of herb medicine in Korea. Side effects from ingesting Datura stramonium include dry mouth, blurred vision, photophobia, and may be followed by hyperthermia, confusion, agitation, hallucination, and aggressive behavior. In severe toxicity, it can cause seizure, coma, life-threatening arrhythmia, and death. We experienced one patient who developed stupor mentality caused by Datura stramonium. Severe presentation, especially mental change of Datura stramonium should draw attention. Poisoning associated with Datura stramonium can be prevented through educational public health program.

JKSCT : Journal of The Korean Society of Clinical Toxicology